Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychiatr Pol. 2011 May-Jun;45(3):431-7.

[Psychotic disorders related with chronic use of mephedrone. Case report].

[Article in Polish]

Author information

  • 1Klinika Zaburzeń Afektywnych i Psychotycznych UM w Łodzi.

Abstract

AIM:

The aim of the study was to present the case of a patient with psychotic disorders, o most probably connected with persistent mephedrone use.

METHOD:

The analysis of the clinical case and medical documentation.

RESULTS:

The presented patient had used mephedrone regularly (few times a week) for four months. Because of delusions of reference, delusions of persecution, agitation and anxiety, she required psychiatric hospitalisation. During the first hospitalisation she denied using legal highs, she was diagnosed as having schizophrenia and treated with olanzapine. After discharge, she didn't stop to use legal highs and psychotic symptoms occurred once again. The patient needed another hospitalisation. Despite the fact that antipsychotic treatment wasn't administered, the symptoms resolved. Nevertheless, somnolence, apathy and social isolation were observed.

CONCLUSIONS:

Recently legal highs are very popular, especially among adolescents and young adults. That is the reason why physicians have become more anxious because there is little information about their contents. In most of them, synthetic or botanical substances are included. In clinical practice not only somatic but also psychiatric complications connected with legal high use are observed. It is difficult to verify why this patient developed psychotic symptoms after recurrent intoxication. It is possible that she has an individual predisposition to develop psychosis. In this case, we have no information about previous features of ultra high risk state in this patient.

PMID:
22232972
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk